MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser was received for evaluation on the date of this report; investigation of the device has not yet been completed.Without results of the investigation, it is difficult to determine what occurred in this case.The manufacturing records for this serial number were reviewed and nothing notable was observed.It was reported that a replacement unit was installed to continue the case.No patient injury was reported.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Belmont's distributor received a complaint from the user facility and relayed the following report: "the liver transplant surgery was scheduled on saturday, may 16th.The unit was prepared and the disposables (903-00004, 903-00006, and 903-00018) was attached and primed as usual.The unit was in operation and the surgery was going well until this problem came up.The unit had power failure and immediately shut down the system.The staffs tried to restart the system, but the power was completely gone.The staff contacted us the emergency assistance and we installed the replacement.".
 
Additional Manufacturer Narrative
The rapid infuser was returned for investigation and was tested according to our standard operating procedures.Upon receipt, four power transistors on the driver boards were shorted and damaged, which prevented the unit from powering up.We were unable to determine the root cause of the damaged transistors.The manufacturing records for this serial number were reviewed and nothing notable was observed.A review of complaints for the past three years indicates that this was an isolated incident.There was no patient injury reported.We will continue to monitor and trend similar reports of this nature and take further corrective action if required.Should additional information become available, a supplemental report will be submitted.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key10171887
Report Number1219702-2020-00046
Device Sequence Number1659628
Product Code LGZ
UDI-Device Identifier10896128002777
UDI-Public(01)10896128002777
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1